Change search
CiteExportLink to record
Permanent link

Direct link
Cite
Citation style
  • apa
  • harvard1
  • ieee
  • modern-language-association-8th-edition
  • vancouver
  • Other style
More styles
Language
  • de-DE
  • en-GB
  • en-US
  • fi-FI
  • nn-NO
  • nn-NB
  • sv-SE
  • Other locale
More languages
Output format
  • html
  • text
  • asciidoc
  • rtf
STABILIZED FINITE ELEMENT APPROXIMATION OF THE MEAN CURVATURE VECTOR ON CLOSED SURFACES
KTH, School of Engineering Sciences (SCI), Mathematics (Dept.), Numerical Analysis, NA.ORCID iD: 0000-0002-4911-467X
2015 (English)In: SIAM Journal on Numerical Analysis, ISSN 0036-1429, E-ISSN 1095-7170, Vol. 53, no 4, 1806-1832 p.Article in journal (Refereed) Published
Abstract [en]

The mean curvature vector of a surface is obtained by letting the Laplace-Beltrami operator act on the embedding of the surface in R-3. In this contribution we develop a stabilized finite element approximation of the mean curvature vector of certain piecewise linear surfaces which enjoys first order convergence in L-2. The stabilization involves the jump in the tangent gradient in the direction of the outer co-normals at each edge in the surface mesh. We consider both standard meshed surfaces and so-called cut surfaces that are level sets of piecewise linear distance functions. We prove a priori error estimates and verify the theoretical results numerically.

Place, publisher, year, edition, pages
Society for Industrial and Applied Mathematics, 2015. Vol. 53, no 4, 1806-1832 p.
Keyword [en]
Laplace-Beltrami, tangential calculus, discrete curvature, continuous interior penalty
National Category
Mathematics
Identifiers
URN: urn:nbn:se:kth:diva-174256DOI: 10.1137/140982696ISI: 000360692100008Scopus ID: 2-s2.0-84941032182OAI: oai:DiVA.org:kth-174256DiVA: diva2:860043
Note

QC 20151009

Available from: 2015-10-09 Created: 2015-10-02 Last updated: 2017-12-01Bibliographically approved

Open Access in DiVA

No full text

Other links

Publisher's full textScopus

Authority records BETA

Zahedi, Sara

Search in DiVA

By author/editor
Zahedi, Sara
By organisation
Numerical Analysis, NA
In the same journal
SIAM Journal on Numerical Analysis
Mathematics

Search outside of DiVA

GoogleGoogle Scholar

doi
urn-nbn

Altmetric score

doi
urn-nbn
Total: 28 hits
CiteExportLink to record
Permanent link

Direct link
Cite
Citation style
  • apa
  • harvard1
  • ieee
  • modern-language-association-8th-edition
  • vancouver
  • Other style
More styles
Language
  • de-DE
  • en-GB
  • en-US
  • fi-FI
  • nn-NO
  • nn-NB
  • sv-SE
  • Other locale
More languages
Output format
  • html
  • text
  • asciidoc
  • rtf